MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9226
Medical Device Problem Codes Break (1069); Material Rupture (1546); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.Photos of the device were provided by the customer.All information reasonably known as of 09 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the nasojejunal tube was removed by a nurse as the infant had reached full feeds and no longer required the tube.Upon removal, the tube was found to stop at the 12cm mark.The tube appeared "distended/stretched like an aneurysm" and was broken at this point.X-ray confirmed the remained of the tube was in the patient's proximal small bowel.At the time of the report, no medical intervention had been performed.Device was in use for 36 days.Patient is not reported to be injured, but does "remain in high dependence on neonatal intensive care unit." additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
Photos of the device were provided by the customer.The reported event was confirmed via review of the photos; however, root cause could not be determined.All information reasonably known as of 23 oct 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 05 oct 2020has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 17-sep-2020 indicated intervention was required to remove the broken tube.No further information was provided regarding the patient's condition.Additional information received 22-sep-2020 indicated the distal end of the tube was retrieved from the infant surgically on (b)(6) 2020.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10513617
Report Number9611594-2020-00170
Device Sequence Number2445323
Product Code KNT
UDI-Device Identifier00350770460864
UDI-Public00350770460864
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9226
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/17/2020
10/07/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/06/2020
10/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age6 MO
Patient Weight4